Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 40, NWS Tampa Bay, FL

April 28, 2008Polk County, Sumter County, Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 28, 2008, 3:20 AM EDT for Polk County, Sumter County, Florida. It took effect at Apr 29, 2008, 3:06 AM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2008, 3:20 AM EDT (07:20 UTC)
In effect from
Apr 29, 2008, 3:06 AM EDT
Expired
Apr 29, 2008, 8:00 PM EDT
In force
17 hr
Issued by
NWS Tampa Bay, FL

Counties Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 85 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2008-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2008-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 280720
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
320 AM EDT MON APR 28 2008

...VERY DRY CONDITIONS EXPECTED TUESDAY BEHIND A COLD FRONT...

.DRY AND STABLE AIR WILL FILTER INTO THE REGION BEHIND A COLD
FRONT EARLY TUESDAY. THIS DRY AIR WILL COMBINE WITH MILD
TEMPERATURES AND GUSTY WINDS TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS FOR MUCH OF THE AREA.

FLZ039-290730-
/O.NEW.KTBW.FW.W.0040.080429T1600Z-080430T0000Z/
LEVY-
320 AM EDT MON APR 28 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM
EDT TUESDAY. 

RH VALUES LESS THAN 34 PERCENT ARE EXPECTED FOR MORE THAN 4 HOURS
TUESDAY AFTERNOON...WITH VALUES AS LOW AS 24 PERCENT PROBABLE. IN
ADDITION NORTHWEST WINDS OF 10 TO 15 MPH WILL BE PRESENT ADDING
TO THE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ042-043-048-049-051-052-055>057-060-061-290730-
/O.NEW.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/
CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-
HIGHLANDS-SARASOTA-DE SOTO-
320 AM EDT MON APR 28 2008

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. 

RH VALUES BELOW 34 PERCENT ARE ANTICIPATED FOR AROUND 4 HOURS WITH
MINIMUM VALUES IN THE MID 20S FOR INTERIOR SECTIONS TUESDAY
AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH WILL ALSO ADD TO THE
CRITICAL FIRE WEATHER POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
3 follow-up statements
000 
WWUS82 KTBW 281806
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
206 PM EDT MON APR 28 2008

...A DRY AIRMASS ARRIVES FORM THE NORTH TUESDAY BEHIND A COLD
FRONT PASSAGE...

.A DRIER AND STABLE AIRMASS WILL FILTER INTO THE REGION BEHIND A COLD
FRONT EARLY TUESDAY. THIS DRY AIR WILL COMBINE WITH MILD TEMPERATURES
AND GUSTY WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR
MUCH OF THE AREA.

FLZ039-290615-
/O.NEW.KTBW.FW.A.0036.080430T1700Z-080430T2300Z/
/O.CON.KTBW.FW.W.0040.080429T1600Z-080430T0000Z/
LEVY-
206 PM EDT MON APR 28 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT
TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS
IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY. 

RH VALUES LESS THAN 34 PERCENT ARE EXPECTED FOR MORE THAN 4 HOURS
TUESDAY AFTERNOON...WITH VALUES AS LOW AS 24 PERCENT PROBABLE. IN
ADDITION NORTHWEST WINDS OF 10 TO 15 MPH WILL BE PRESENT ADDING
TO THE CRITICAL FIRE WEATHER CONDITIONS.

SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY AFTERNOON AND A FIRE
WEATHER WATCH HAS BEEN ISSUED FROM 1 PM EST THROUGH THE EARLY
EVENING HOURS. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ042-043-048-049-051-052-055>057-061-290615-
/O.NEW.KTBW.FW.A.0036.080430T1700Z-080430T2300Z/
/O.CON.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/
CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-
HIGHLANDS-DE SOTO-
206 PM EDT MON APR 28 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. A FIRE WEATHER WATCH REMAINS
IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

RH VALUES BELOW 34 PERCENT ARE ANTICIPATED FOR AROUND 4 HOURS
WITH MINIMUM VALUES IN THE MID 20S FOR INTERIOR SECTIONS TUESDAY
AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH WILL ALSO ADD TO THE
CRITICAL FIRE WEATHER POTENTIAL.

SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY AFTERNOON AND A FIRE
WEATHER WATCH HAS BEEN ISSUED FROM 1 PM EST THROUGH THE EARLY
EVENING HOURS. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ060-290615-
/O.CON.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/
SARASOTA-
206 PM EDT MON APR 28 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

RH VALUES BELOW 34 PERCENT ARE ANTICIPATED FOR AROUND 4 HOURS
WITH MINIMUM VALUES IN THE MID 20S FOR INTERIOR SECTIONS TUESDAY
AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH WILL ALSO ADD TO THE
CRITICAL FIRE WEATHER POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 290706
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
306 AM EDT TUE APR 29 2008

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY AND WEDNESDAY...

.DRY AIR WILL FILTER INTO THE AREA TODAY WITH CRITICAL CONDITIONS
EXPECTED BEHIND A COLD FRONT. THE FRONT WILL SLOWLY PROGRESS
SOUTHWARD THROUGH FLORIDA...WITH THE FEATURE OVER SOUTH CENTRAL
FLORIDA THIS AFTERNOON. THIS WILL ALLOW SOUTHERN COUNTIES TO AVOID
LONG DURATIONS OF CRITICAL CONDITIONS. NORTHEASTERLY FLOW
WEDNESDAY WILL ALLOW FOR WIDESPREAD CRITICAL CONDITIONS WITH THE
DRIEST AREAS ALONG THE COAST FROM LEVY TO SARASOTA COUNTY.

FLZ060-291915-
/O.CAN.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/
/O.EXB.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
SARASOTA-
306 AM EDT TUE APR 29 2008

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH HAS
BEEN CANCELLED. 

CLOUDS AND MOISTURE ASSOCIATED WITH A COLD FRONT WILL LIMIT
DURATIONS OF CRITICAL CONDITIONS TODAY...THUS THE FIRE WEATHER
WATCH FOR TODAY HAS BEEN CANCELLED. INCREASING NORTHEASTERLY FLOW
AND DRY AIR ADVECTION WILL ALLOW FOR LIKELY CRITICAL CONDITIONS
WEDNESDAY AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ056-057-061-291915-
/O.CAN.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/
/O.EXT.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
HARDEE-HIGHLANDS-DE SOTO-
306 AM EDT TUE APR 29 2008

...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE FIRE WEATHER WATCH. THE FIRE WEATHER WATCH IS NOW
IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 

SLOWER FRONTAL TIMING AND LINGERING CLOUDS/MOISTURE WILL NOT ALLOW
ADEQUATE DURATIONS OF CRITICAL CONDITIONS TODAY...THUS THE WATCH
HAS BEEN CANCELLED. WITH THE FRONT WELL TO THE SOUTH WEDNESDAY AND
DRY AIR IN PLACE...CRITICAL CONDITIONS ARE PROBABLE WEDNESDAY
AFTERNOON ESPECIALLY OVER HARDEE AND DE SOTO COUNTIES.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ042-043-048-291915-
/O.UPG.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/
/O.UPG.KTBW.FW.A.0036.080430T1700Z-080430T2300Z/
/O.NEW.KTBW.FW.W.0041.080430T1600Z-080430T2300Z/
/O.EXA.KTBW.FW.W.0040.080429T1600Z-080430T0000Z/
CITRUS-SUMTER-HERNANDO-
306 AM EDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM EDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED.
THIS RED FLAG WARNING IS IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RH VALUES BELOW 34 PERCENT ARE ANTICIPATED FOR AT LEAST 4 HOURS WITH
MINIMUM VALUES IN THE MID TO LOWER 20S FOR INTERIOR SECTIONS THIS
AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. NORTHWEST WINDS OF 10 TO
15 MPH WILL ALSO ADD TO THE CRITICAL FIRE WEATHER POTENTIAL
TODAY...WHILE NORTH TO NORTHEAST WINDS WILL AFFECT THE AREA
WEDNESDAY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24
HOURS.

$$

FLZ039-291915-
/O.UPG.KTBW.FW.A.0036.080430T1700Z-080430T2300Z/
/O.NEW.KTBW.FW.W.0041.080430T1600Z-080430T2300Z/
/O.CON.KTBW.FW.W.0040.080429T1600Z-080430T0000Z/
LEVY-
306 AM EDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM
EDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING. 

RH VALUES LESS THAN 34 PERCENT ARE EXPECTED FOR MORE THAN 4 HOURS
THIS AFTERNOON...WITH VALUES AS LOW AS 20 PERCENT POSSIBLE. IN
ADDITION NORTHWEST WINDS OF 10 TO 15 MPH WILL BE PRESENT ADDING TO
THE CRITICAL FIRE WEATHER CONDITIONS. SIMILAR CONDITIONS ARE
LIKELY WEDNESDAY AFTERNOON WITH NORTH TO NORTHEAST WINDS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ049-051-052-055-291915-
/O.UPG.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/
/O.EXA.KTBW.FW.W.0040.080429T1600Z-080430T0000Z/
/O.EXT.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
PASCO-HILLSBOROUGH-POLK-MANATEE-
306 AM EDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT
FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

RH VALUES BELOW 34 PERCENT ARE ANTICIPATED FOR AROUND 4 HOURS
WITH MINIMUM VALUES IN THE MID 20S FOR INTERIOR SECTIONS THIS
AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH WILL ALSO ADD TO THE
CRITICAL FIRE WEATHER POTENTIAL.

CONTINUED DRY CONDITIONS ALONG WITH NORTHEAST WINDS WILL CREATE
CRITICALLY LOW RH VALUES AGAIN WEDNESDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-291915-
/O.EXB.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
PINELLAS-
306 AM EDT TUE APR 29 2008

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. 

4 HOURS OR MORE OF RH VALUES BELOW 35 PERCENT ARE ANTICIPATED FOR
WEDNESDAY AFTERNOON AS DRY AIR AT THE SURFACE AND ALOFT ALONG WITH
NORTHEASTERLY WINDS PUSH CRITICAL CONDITIONS ALL THE WAY TO THE
GULF COAST.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 291916
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
316 PM EDT TUE APR 29 2008

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY AND
WEDNESDAY...

.DRY AIR WILL FILTER INTO THE AREA THIS AFTERNOON WITH CRITICAL
CONDITIONS EXPECTED BEHIND THE COLD FRONT. THE FRONT WILL SLOWLY
PROGRESS SOUTHWARD THROUGH FLORIDA...WITH THE BOUNDARY OVER SOUTH
CENTRAL FLORIDA THIS AFTERNOON. THIS WILL ALLOW SOUTHERN
COUNTIES TO AVOID LONG DURATIONS OF CRITICAL CONDITIONS.
NORTHEASTERLY FLOW WEDNESDAY WILL ALLOW FOR WIDESPREAD CRITICAL
CONDITIONS WITH THE DRIEST AREAS ALONG THE COAST FROM LEVY TO
SARASOTA COUNTY.

FLZ039-042-043-048-301115-
/O.CON.KTBW.FW.W.0040.000000T0000Z-080430T0000Z/
/O.CON.KTBW.FW.W.0041.080430T1600Z-080430T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
316 PM EDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY. 

RH VALUES BELOW 35 PERCENT ARE ANTICIPATED FOR AT LEAST 4 HOURS
WITH MINIMUM VALUES IN THE MID TO LOWER 20S FOR INTERIOR SECTIONS
THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. NORTHWEST WINDS OF
10 TO 15 MPH WILL ALSO ADD TO THE CRITICAL FIRE WEATHER POTENTIAL
TODAY...WHILE NORTH TO NORTHEAST WINDS WILL AFFECT THE AREA
WEDNESDAY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ049-051-052-055-301115-
/O.CON.KTBW.FW.W.0040.000000T0000Z-080430T0000Z/
/O.CON.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
PASCO-HILLSBOROUGH-POLK-MANATEE-
316 PM EDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

RH VALUES BELOW 35 PERCENT ARE ANTICIPATED FOR AROUND 4 HOURS
WITH MINIMUM VALUES IN THE MID 20S FOR INTERIOR SECTIONS THIS
AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH WILL ALSO ADD TO THE
CRITICAL FIRE WEATHER POTENTIAL.

CONTINUED DRY CONDITIONS ALONG WITH NORTHEAST WINDS WILL CREATE
CRITICALLY LOW RH VALUES AGAIN WEDNESDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-056-057-060-061-301115-
/O.CON.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
PINELLAS-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
316 PM EDT TUE APR 29 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

INCREASING NORTHEASTERLY FLOW AND DRY AIR ADVECTION WILL ALLOW
FOR LIKELY CRITICAL CONDITIONS WEDNESDAY AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 28, 2:51 AM EDT, 29 minutes earlier.

Area forecast discussion, Apr 28, 2:51 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
251 AM EDT MON APR 28 2008

.SYNOPSIS...REGION IS IN BETWEEN RIDGING OVER THE WESTERN ATLANTIC
AND A MERIDIONAL TROUGH IS OVER THE MISSISSIPPI RIVER VALLEY. A
COLD FRONT IS AHEAD OF THIS TROUGH...NOW BEGINNING TO ENTER THE
EXTREME WESTERN PANHANDLE.

&&

.SHORT TERM (TODAY-WEDNESDAY)...GFS HAS BACKED OFF ON ITS SOLUTION
OF A LOW DEVELOPING ALONG THE COLD FRONT MOVING IN. THIS CHANGE
WILL MEAN A MORE SMOOTH PASSAGE...THOUGH THE FRONT MAY STILL SLOW
DOWN OVER SOUTH FLORIDA TUESDAY. THE DELAY IS IN PART BECAUSE OF A
SHEAR AXIS BECOMING EAST/WEST ORIENTED OVER THE STATE THROUGH THE
DAY TUESDAY. BY WEDNESDAY THE HIGH PRESSURE BEHIND THE FRONT WILL
BE CENTERED OVER THE SOUTHEAST U.S..

AS FOR WEATHER ASSOCIATED WITH THE FRONT...MODELS CONTINUE TO
INDICATE A QUICK MOISTURE RETURN AS WINDS COME AROUND TO SOUTHERLY
THEN SOUTHWESTERLY. GOES SOUNDER AT 05Z INDICATED SOME MORE TO OUR
SOUTH AND WEST...BUT READINGS ONLY INDICATED 1.3-1.5 INCH
PRECIPITABLE WATERS. THUS WILL GO UNDER MAV GUIDANCE POPS BUT
GENERALLY UP FROM PREVIOUS NUMBERS. LOOKS LIKE SEVERAL SPOTS WILL
SEE SOME RAIN TODAY. ATMOSPHERE UNSTABLE ENOUGH FOR SOME STORMS AS
WELL...BUT LOOKS LIKE SEVERE POTENTIAL CONTINUES TO BE LOW. BEST
CHANCES DURING THE DAY TODAY WILL BE UP NORTH AND OVER THE CENTRAL
INTERIOR. ONSHORE FLOW WELL AHEAD OF THE FRONT SHOULD ADD TO THE
SEABREEZE AND PUSH BEST RAIN/STORM CHANCES INLAND OVER CENTRAL
FLORIDA. TEMPERATURES WILL BE CLOSE TO NORMAL TODAY...MAINLY
BECAUSE OF THE CLOUD COVER.

HAVE ALSO INCREASED POPS FOR THIS EVENING AS BULK OF FRONT PUSHES
THROUGH CENTRAL AND SOUTHERN FLORIDA. REGION SHOULD DRY OUT
QUICKLY TUESDAY...THOUGH SOUTHWEST FLORIDA MAY STILL HAVE SOME MID
TO HIGH CLOUDS THROUGH THE DAY. BEHIND THE FRONT WILL SEE READINGS
FALL TO 5-10 DEGREES BELOW NORMAL.

.LONG TERM (WEDNESDAY NIGHT-SUNDAY)...HIGH PRESSURE WILL BE IN
CONTROL THROUGH THE PERIOD WITH NEAR TO SLIGHTLY ABOVE NORMAL
TEMPERATURES AND DRY CONDITIONS. BY LATE WEEK SEA BREEZE
INTERACTIONS AND SURFACE SOUTHEAST FLOW MAY COMBINE FOR AN
ISOLATED SHOWER/SPRINKLE OVER CENTRAL AND NEAR COASTAL
REGIONS...BUT LACK OF MOISTURE WILL MAKE FOR VERY ISOLATED
COVERAGE. A FRONTAL SYSTEM WILL APPROACH THE AREA SATURDAY AND
SUNDAY WITH MID-RANGE FORECAST MODELS DEPICTING A CONFLICTING
PICTURE. TRENDED FORECAST TOWARD THE SLOWER GFS DEPICTION AND KEPT
PRECIPITATION OUT OF THE AREA THROUGH SATURDAY.

&&

.AVIATION...SOUTHWEST FLOW WILL BE ON THE INCREASE AHEAD OF AN
APPROACHING COLD FRONT TODAY. ENOUGH INSTABILITY WILL EXIST FOR
SHOWER/THUNDERSTORM ACTIVITY BY EARLY AFTERNOON. THIS ACTIVITY
SHOULD REMAIN GENERALLY EAST AND NORTHEAST OF THE TERMINALS DUE TO
THE SOUTHWEST FLOW. BEGAN MENTION OF PRECIPITATION AND NEAR MVFR
CONDITIONS ASSOCIATED WITH THE FRONT BEGINNING LATE AFTERNOON
NORTHERN SITES...AND LATE EVENING FOR THE SOUTH.

&&

.MARINE...VEERING AND INCREASING WINDS TODAY AHEAD OF A COLD
FRONT. THIS FRONT SHOULD PASS THROUGH THE WATERS TONIGHT...WITH
WINDS INCREASING LIKELY INCREASING INTO EXERCISE CAUTION AND
POSSIBLY ADVISORY RANGE. WILL PROBABLY SEE WINDS AROUND 15 KNOTS
THROUGH TUESDAY NIGHT. THEN HIGH PRESSURE WILL RIDGE ACROSS REGION
AND WILL HAVE TO WATCH FOR NIGHTLY SURGES.

&&

.FIRE WEATHER...MAY HAVE SOME POCKETS OF DRY AIR TODAY IN THE
CENTRAL AND SOUTHERN INTERIOR...BUT CURRENT FORECAST ONLY GOES TO
AROUND 40 PERCENT. MUCH DRIER AIR WILL FILTER INTO THE STATE
BEHIND A COLD FRONT TONIGHT. HAVE MOST CONFIDENCE THAT LEVY COUNTY
WILL GO TO RED FLAG CONDITIONS SO HAVE GONE AHEAD WITH A WARNING
AFTER COORDINATION WITH JAX AND TAE. UP THERE HAVE FORECAST
MINIMUM RH VALUES INTO THE LOWER 20S WITH WINDS AROUND 15 MPH.
FARTHER SOUTH HAVE FORECAST VALUES DOWN TO AROUND 30 PERCENT WITH
WINDS CLOSE TO 15 MPH. WILL GO WITH A WATCH DOWN TO A SARASOTA-
HIGHLANDS COUNTY LINE. CHARLOTTE AND LEE LOOK MORE MARGINAL FOR
NOW GIVEN EXPECTED CLOUD COVER HANGING UP OVER SOUTH FLORIDA.

RED FLAG CONDITIONS LOOK MORE WIDESPREAD ON WEDNESDAY...BUT STILL
TOO EARLY TO ISSUE A WATCH JUST YET.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  83  65  79  56 /  50  50  10   5
FMY  86  68  84  59 /  30  30  20  10
GIF  85  65  82  56 /  60  50  10   5
SRQ  82  67  80  57 /  40  50  10   5
BKV  83  58  80  45 /  60  40   5   5
SPG  84  69  79  64 /  50  50  10   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR LEVY.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-MANATEE-PASCO-POLK-SARASOTA-SUMTER.

GULF WATERS...NONE.

&&

SHORT TERM...RJS
LONG TERM/AVIATION...MRC
Hazardous weather outlook, Apr 27, 5:00 AM EDT, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EDT SUN APR 27 2008

FLZ039-042-043-048>052-055>057-060>062-065-272100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
500 AM EDT SUN APR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

INCREASING MOISTURE AND AN AFTERNOON SEA BREEZE WILL PROVIDE A SLIGHT
CHANCE OF LATE AFTERNOON TO EARLY EVENING LIGHT SHOWERS OVER INLAND
AREAS.

...FIRE WEATHER IMPACT...
ISOLATED LOCATIONS MAY DROP TO 35 PERCENT THIS AFTERNOON BUT ONLY BRIEFLY.

...FOG IMPACT... PATCHY FOG WILL BE POSSIBLE LATE TONIGHT...MAINLY OVER
THE NATURE COAST. VISIBILITIES ARE EXPECTED TO DROP TO AROUND 1 TO 3
MILES. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND
MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES WHEN
ENCOUNTERING PATCHES OF FOG.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...AN APPROACHING COLD FRONT WILL BRING A
SLIGHT CHANCE TO A CHANCE OF SHOWERS AND A CHANCE OF THUNDERSTORMS
MONDAY INTO MONDAY NIGHT. THE SHOWERS AND STORMS WILL BE ENDING FROM
NORTH TO SOUTH AS THE FRONT EXITS TO THE SOUTH DURING TUESDAY.

...WIND AND SEA IMPACT...THE APPROACHING COLD FRONT WILL BEGIN TO
INCREASE WIND SPEEDS MONDAY. NORTH OF ENGLEWOOD...SOUTH AND SOUTHWEST
WINDS WILL REACH 15 TO 20 KNOTS IN THE AFTERNOON. WINDS THEN SHIFT
TO NORTHWEST AT 20 KNOTS FOR MONDAY NIGHT INTO TUESDAY AS SEAS
BUILD UP TO 7 FEET WELL OFFSHORE DURING TUESDAY.

...FIRE WEATHER IMPACT...
DRY AIR BEHIND THE FRONT WILL BEGIN TO WORK INTO THE NORTH TUESDAY
AND THEN SPREAD SOUTH WEDNESDAY. A FIRE WEATHER WATCH OR WARNING
NAY BE REQUIRED WEDNESDAY AND POSSIBLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

RKR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:20 AM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Polk, Sumter24 hr
Apr 28, 2:06 PM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter37 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.